May 26, 2005

Pills ruin sex forever?

NewScientist.com reports that pill use may decrease a woman's sex drive... forever.

“Until now, any sexual dysfunction, including loss of libido, muted or non-existent orgasms or painful intercourse, was thought to be reversible when women stopped taking the drug.”

The effects are due to inhibition of testosterone production, and increase in SHBG, a substance that “takes [testosterone] out of play.”

I wonder whether the next round of oral contraceptives will contain testosterone, to balance out the estrogens and progestins, which are already attempting to balance each other.

I like when the body reveals itself to be more complex than the models scientists have built of it. I like to think of it as soup, rather than independent systems.

Still, it is depressing to consider permanent side effects now that I've finally gotten comfortable taking the pill. I suppose I'll just get uncomfortable again.

<< Quotes needed | Top | V-Rex >>

Approved ads:

Babeland sex toys
Sex toys, tips, discovery, education, satisfaction and passion for all

Your ad here

powered by movable type! made by sarah at the aloha house. updates available by email.

my Creative Commons License says: i make these pages like a tree makes leaves and you can make things out of them (with attribution, for non-commercial uses).